Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Cheyenne, WY

July 11, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2007, 8:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 8:21 PM MDT (02:21 UTC)
Expired
Jul 11, 2007, 9:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 3 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 8:22 PM MDTHAIL 0.752 N Cheyenne, WY
Jul 11, 8:23 PM MDTHAIL 13 N Cheyenne, WY
Jul 11, 8:25 PM MDTHAIL 0.75Cheyenne, WY
Jul 11, 8:30 PM MDTHAIL 1Cheyenne, WYSIZE RANGE FROM 3/4 INCH TO 1 INCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:12 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 120221
SVRCYS
WYC021-120315-
/O.NEW.KCYS.SV.W.0082.070712T0221Z-070712T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
821 PM MDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 915 PM MDT

* AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WARREN AF BASE...OR ABOUT NEAR CHEYENNE...
  AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH GREELEY HIGHWAY AND FOX FARM-COLLEGE BY 825 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4123 10480 4117 10495 4100 10492 4100 10452

$$
SOWKO
3 follow-up statements
000 
WWUS55 KCYS 120230
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
829 PM MDT WED JUL 11 2007

WYC021-120315-
/O.CON.KCYS.SV.W.0082.000000T0000Z-070712T0315Z/
LARAMIE WY-
829 PM MDT WED JUL 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...

AT 821 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING NICKEL SIZE HAIL THROUGHOUT THE CITY OF 
CHEYENNE.  THIS STORM WAS LOCATED NEAR SOUTH GREELEY HIGHWAY...OR 
OVER CHEYENNE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN LARAMIE COUNTY AT 840 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4123 10480 4117 10495 4100 10492 4100 10452

$$

SOWKO
000 
WWUS55 KCYS 120248
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
848 PM MDT WED JUL 11 2007

WYC021-120315-
/O.CON.KCYS.SV.W.0082.000000T0000Z-070712T0315Z/
LARAMIE WY-
848 PM MDT WED JUL 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES EAST OF FOX FARM-COLLEGE...OR ABOUT 9
MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN LARAMIE COUNTY AT 900 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4114 10472 4112 10481 4100 10478 4100 10452

$$

SOWKO
000 
WWUS55 KCYS 120300
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
900 PM MDT WED JUL 11 2007

WYC021-120310-
/O.CAN.KCYS.SV.W.0082.000000T0000Z-070712T0315Z/
LARAMIE WY-
900 PM MDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
IS CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4114 10472 4112 10481 4100 10478 4100 10452

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:33 PM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 11, 3:33 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT WED JUL 11 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY...
LOW CLOUDS WERE SLOW TO BURN OFF EAST OF THE LARAMIE RANGE THIS
MORNING...WHICH HAS DELAYED SURFACE HEATING BY A COUPLE OF HOURS.
ELSEWHERE...ABUNDANT SUNSHINE THIS AM HAS ALLOWED SURFACE
TEMPERATURES TO INCREASE ON SCHEDULE. IT IS IN THESE LOCATIONS WHERE
THE FIRST MODERATE CUMULUS HAVE BEEN SLOWLY DEVELOPING THIS
AFTERNOON. AS THE ATMOSPHERE DESTABILIZES BENEATH FULL INSOLATION
THROUGH THE REMAINDER OF THE AFTERNOON...EXPECT CONVECTIVE
POTENTIAL TO BE REALIZED. MODEL SOUNDINGS INDICATE CONVECTIVE
TEMPERATURES OF 80 TO 82 DEGREES...WITH SBCAPES OF 2500-3000 J/KG
EAST OF THE LARAMIE RANGE AND ACROSS THE SOUTHERN NEBRASKA
PANHANDLE. 0-6KM SHEAR OF AROUND 40 KNOTS WILL BE SUFFICIENT FOR
SUPERCELLULAR CONVECTIVE ORGANIZATION. GOOD DIRECTIONAL SHEAR IS
ALSO EVIDENT PER PROGD SOUNDINGS WHICH SHOULD ASSIST THE
DEVELOPMENT OF ROTATIONAL UPDRAFTS ON A FEW OF THE STRONGEST
CELLS. CONVECTION WILL WANE WITH LOSS OF INSOLATION. PARTLY CLOUDY
TO MOSTLY CLEAR SKIES CAN BE ANTICIPATED OVERNIGHT. ELEVATED
INSTABILITY WILL REMAIN LATE TOMORROW MORNING ACROSS EXTREME
SOUTHEAST WYOMING...SO HAVE INTRODUCED ISOLATED RAIN SHOWER
CHANCES. AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE ONCE
AGAIN TOMORROW. INSTABILITY AND 0-6KM SHEAR WILL BE WEAKER
TOMORROW...THUS EXPECT SEVERE THUNDERSTORM ACTIVITY TO REMAIN
SOUTH OF THE CWA. ANOTHER ROUND OF AFTERNOON THUNDERSTORMS CAN BE
EXPECTED ON FRIDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS
TOMORROW...AND SLIGHTLY ABOVE NORMAL ON FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...TSTMS WILL TAPER OFF
FRIDAY EVENING. THERE WILL STILL BE ENOUGH MOISTURE/INSTABILITY
SATURDAY AND SUNDAY FOR ANOTHER ROUND OF AFTERNOON/EVENING TSTMS
MAINLY OVER WESTERN HALF OF CWA JUST AHEAD OF UPPER RIDGE SLOWLY
SHIFTING INTO WESTERN WY. THE RIDGE WILL BUILD OVER OUR CWA EARLY
NEXT WEEK WHICH WILL SERVE TO SUPPRESS CONVECTION SOME. HARD TO
RULE OUT ANY TSTMS THIS TIME OF YEAR BUT FOR THE MOST PART HAVE
KEPT ANY MENTION MON THROUGH WED LIMITED TO NEAR OR IN MOUNTAINS.
TEMPS WILL SLOWLY WARM OVER THE WEEKEND AND THEN BACK INTO THE HOT
CATEGORY FOR MONDAY THROUGH WED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE KCDR AND KRWL TERMINALS...WITH
POTENTIALLY MVFR CONDITIONS AT THE OTHER TERMINALS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM....JLH
Hazardous weather outlook, Jul 11, 11:10 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 AM MDT WED JUL 11 2007

NEZ019-020-054-055-WYZ066>070-121130-
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1110 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING
OVER SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. A FEW
STORMS MAY PRODUCE LARGE HAIL AND HEAVY RAIN...ESPECIALLY IN THE
COUNTIES BORDERING COLORADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY...
WITH THE FEWEST STORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-021-WYZ059>065-121130-
SIOUX-DAWES-BOX BUTTE-MORRILL-CONVERSE-NIOBRARA-SOUTHWEST CARBON-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
1110 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE
REGION.  THE STORMS ARE EXPECTED TO PRODUCE GUSTY SURFACE WINDS AND
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW LATE DAY THUNDERSTORMS WILL BE IN THE REGION JUST ABOUT EVERY
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 11, 7:55 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
755 PM MDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             8 S CHEYENNE            41.03N 104.79W
07/11/2007  E1.75 INCH       LARAMIE            WY   PUBLIC

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:52 PM MDTSevere Thunderstorm WarningCYSLaramie23 min
Jul 12, 12:17 PM MDTSevere Thunderstorm WarningCYSAlbany12 min
Jul 12, 12:26 PM MDTTornado WarningCYSAlbany49 min
Jul 12, 1:06 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte39 min
Jul 12, 1:14 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie57 min
Jul 12, 1:45 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte13 min
Jul 12, 1:52 PM MDTFlash Flood WarningCYSLaramie113 min
Jul 12, 3:59 PM MDTSevere Thunderstorm WarningCYSAlbany31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.